Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 25, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2015, 7:16 PM CDT for Rankin County, Simpson County, Smith County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2015, 7:16 PM CDT (00:16 UTC)
- Expired
- Mar 18, 2015, 7:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Rankin County, MS, Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 25 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
234
WUUS54 KJAN 190016
SVRJAN
MSC121-127-129-190045-
/O.NEW.KJAN.SV.W.0025.150319T0016Z-150319T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CDT WED MAR 18 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
NORTHWESTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 745 PM CDT
* AT 717 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CATO...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JOHNS AROUND 725 PM CDT.
WHITE OAK AROUND 730 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE PUCKETT AND POLKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3208 8999 3225 8973 3222 8973 3222 8967
3210 8955 3191 8987
TIME...MOT...LOC 0017Z 231DEG 33KT 3204 8984
HAIL...1.00IN
WIND...60MPH
$$
MRM1 follow-up statement
497
WWUS54 KJAN 190027
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CDT WED MAR 18 2015
MSC121-127-129-190045-
/O.CON.KJAN.SV.W.0025.000000T0000Z-150319T0045Z/
SMITH MS-SIMPSON MS-RANKIN MS-
727 PM CDT WED MAR 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
RANKIN...NORTHEASTERN SIMPSON AND NORTHWESTERN SMITH COUNTIES UNTIL
745 PM CDT...
AT 727 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITE OAK...
AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN SIMPSON...NORTHWESTERN SMITH AND SOUTHEASTERN RANKIN
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...POLKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3198 8976 3215 8988 3225 8973 3222 8973
3222 8967 3210 8955
TIME...MOT...LOC 0027Z 231DEG 33KT 3210 8976
HAIL...1.00IN
WIND...60MPH
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 4:21 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Mar 18, 4:21 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 421 PM CDT WED MAR 18 2015 .DISCUSSION...THE MODELS WERE DIFFERENT ON THE TRACK OF THE SURFACE FEATURE ASSOCIATED WITH THE RAIN AND TROUGH AXIS EXPECTED TO MOVE THROUGH THE REGION. LEANED TOWARD THE NAM AND THE HRR SOME ALSO FOR TONIGHT. THE UPPER TROUGH SEEMS TO BE MOVING MORE NORTHWARD...PULLING THE MAIN AREA OF RAIN WITH IT. EXPECTING THE RAIN ASSOCIATED THE BOUNDARY TO SWEEP ACROSS THE CWA...WITH THE BEST RAIN IN THE WEST. WITH THE SUN BREAKING OUT FOR AREAS EAST OF THE MISSISSIPPI RIVER...THERE IS SOME INSTABILITY AVAILABLE. STILL EXPECTING THUNDERSTORMS TO BE ISOLATED AT BEST AND MOST FAVORABLE IN THE SOUTHWEST FOR THUNDERSTORMS/POSSIBLE STRONG...COULD SEE A STRONG STORM OR TWO FURTHER NORTH THIS AFTERNOON. LIMITED WORDING WAS STILL GOOD. OTHERWISE...LOOKING FOR RAIN TO CONTINUE THROUGH MIDNIGHT...MAYBE SHORTLY AFTER WITH ACTIVITY DIMINISHING FROM THE SOUTH. WITH THE UPPER RIDGE OVER THE GULF...THE AIR MASS WILL NOT CHANGE MUCH GOING THROUGH THE WEEKEND. THE TAIL END OF THE CURRENT PASSING BOUNDARY WILL STALL OVER THE AREA WITH SEVERAL WAVES DEVELOPING OVER NORTHERN MEXICO AND RIDING IT TO THE NORTHEAST. IT LOOKS LIKE THE PATTERN WILL STAY THE SAME UNTIL MONDAY WHEN AN UPPER TROUGH DIGS DOWN INTO THE FOUR CORNERS AND MOVES EAST INTO THE CWA. WITH MOISTURE FLOWING FROM THE SOUTHWEST...WE WILL GET SOME PACIFIC AND GULF MOISTURE FLOWING INTO THE AREA. WHILE THERE WILL BE LIKELY BE CLOUDS AROUND...THE BOUNDARY AND SOUTHERLY FLOW SHOULD BE ENOUGH TO GENERATE ISOLATED THUNDER EACH AFTERNOON FROM TODAY THROUGH MONDAY. LOOKS LIKE MILD TEMPERATURES WILL CONTINUE TO 70S AND 50S EVERYWHERE. A FEW LOCATIONS MAY GET ENOUGH FLOW TO GET UP TO 80. THERE MAY BE A DAY OR TWO NEXT WEEK WITH COOLER AND DRIER AIR...TUESDAY AND WEDNESDAY. OTHERWISE...SPRING IS IN FULL SWING WITH A NEW STORM SYSTEM EVERY FEW DAYS. OVERALL NO BIG CHANGES TO THE FORECAST. && .AVIATION...ALL SITES CONTINUE TO BE VFR THIS AFTERNOON AS RAIN HAS TAKEN A LITTLE WHILE TO OVERSPREAD THE REGION. SOME LOWER CLOUD COVER SHOULD SPREAD OVER THE REGION THROUGH THE EVENING AS THE RAIN GETS CLOSER. THIS COULD BRING A MIX OF VFR/MVFR CEILINGS TO THE REGION THROUGH THE EVENING HOURS. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 57 72 59 74 / 91 40 31 58 MERIDIAN 60 76 58 75 / 84 40 30 61 VICKSBURG 56 72 59 74 / 91 38 31 58 HATTIESBURG 61 79 61 79 / 83 29 21 40 NATCHEZ 59 74 59 76 / 91 31 25 49 GREENVILLE 53 65 56 65 / 89 35 42 68 GREENWOOD 53 69 56 68 / 85 30 42 67 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7/28
Hazardous weather outlook, Mar 18, 2:51 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 251 PM CDT WED MAR 18 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 192000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 251 PM CDT WED MAR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 28 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 18, 4:06 PM CDT, 3 hours 10 minutes before
LAZ024-026-182135-
CONCORDIA LA-CATAHOULA LA-
406 PM CDT WED MAR 18 2015
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT WED MAR 18 2015
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 4 MILES SOUTH OF FROGMORE AT 407 PM CDT...MOVING NORTHEAST AT
30 MPH.
PEOPLE IN EAST CENTRAL CATAHOULA AND NORTHERN CONCORDIA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3177 9168 3171 9142 3161 9156 3145 9160
3152 9178
TIME...MOT...LOC 2107Z 204DEG 25KT 3157 9164
MRMSpecial weather statement, Mar 18, 4:24 PM CDT, 2 hours 52 minutes before
LAZ025-MSZ053-059-182155-
JEFFERSON MS-CLAIBORNE MS-TENSAS LA-
424 PM CDT WED MAR 18 2015
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT WED MAR 18 2015
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER CHURCH HILL AT 424 PM CDT...MOVING NORTHEAST AT 25 MPH.
PEOPLE IN SOUTHWESTERN CLAIBORNE AND WESTERN JEFFERSON COUNTIES...AND
SOUTH CENTRAL TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3191 9121 3181 9102 3163 9122 3168 9130
3170 9129 3172 9131 3175 9132 3175 9137
3174 9138 3175 9139
TIME...MOT...LOC 2124Z 219DEG 22KT 3175 9125
MRMSpecial weather statement, Mar 18, 4:53 PM CDT, 2 hours 23 minutes before
MSZ053-059-182225- JEFFERSON MS-CLAIBORNE MS- 453 PM CDT WED MAR 18 2015 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 453 PM CDT WED MAR 18 2015 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER LORMAN AT 453 PM CDT...MOVING NORTHEAST AT 30 MPH. PEOPLE IN CENTRAL CLAIBORNE AND NORTH CENTRAL JEFFERSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3200 9100 3188 9081 3172 9101 3182 9116 TIME...MOT...LOC 2153Z 218DEG 25KT 3181 9104 MRM
Special weather statement, Mar 18, 6:00 PM CDT, 1 hour 16 minutes before
MSZ074-182330-
FORREST MS-
600 PM CDT WED MAR 18 2015
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT WED MAR 18 2015
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 7 MILES SOUTHWEST OF MAXIE AT 601 PM CDT...MOVING NORTHEAST
AT 20 MPH.
PEOPLE IN SOUTHEASTERN FORREST COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3091 8935 3096 8935 3110 8923 3106 8914
3100 8913 3091 8913 3090 8914 3091 8934
TIME...MOT...LOC 2301Z 216DEG 17KT 3091 8926
MRMSpecial weather statement, Mar 18, 6:35 PM CDT, 41 minutes before
MSZ049-054-055-190005- SIMPSON MS-RANKIN MS-COPIAH MS- 635 PM CDT WED MAR 18 2015 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 635 PM CDT WED MAR 18 2015 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL WAS LOCATED 3 MILES SOUTH OF HOPEWELL AT 635 PM CDT...MOVING NORTHEAST AT 35 MPH. PEOPLE IN EAST CENTRAL COPIAH...SOUTHWESTERN RANKIN AND NORTHWESTERN SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3211 9008 3197 8992 3180 9017 3194 9030 TIME...MOT...LOC 2335Z 226DEG 32KT 3191 9019 MRM
Special weather statement, Mar 18, 7:10 PM CDT, 6 minutes before
MSZ049-055-056-190040- SMITH MS-SIMPSON MS-RANKIN MS- 710 PM CDT WED MAR 18 2015 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 710 PM CDT WED MAR 18 2015 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES NORTHWEST OF MENDENHALL AT 710 PM CDT...MOVING NORTHEAST AT 35 MPH. PEOPLE IN SOUTHEASTERN RANKIN...NORTH CENTRAL SIMPSON AND NORTHWESTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3223 8978 3212 8962 3192 8989 3205 9002 TIME...MOT...LOC 0010Z 226DEG 32KT 3202 8992 MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:10 PM CDT | Special Weather Statement | JAN | Simpson | 30 min |
| Mar 18, 7:36 PM CDT | Special Weather Statement | JAN | Washington | 29 min |
| Mar 18, 7:57 PM CDT | Special Weather Statement | JAN | Smith | 28 min |
| Mar 18, 8:19 PM CDT | Special Weather Statement | JAN | Jasper | 31 min |
| Mar 18, 8:30 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Mar 18, 8:46 PM CDT | Special Weather Statement | JAN | Rankin | 29 min |
| Mar 18, 8:52 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 38 min |
| Mar 18, 9:09 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 31 min |
| Mar 18, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Smith | 46 min |
| Mar 18, 9:50 PM CDT | Special Weather Statement | JAN | Lamar | 30 min |
| Mar 18, 10:03 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones, Smith | 42 min |
| Mar 18, 10:09 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 51 min |
| Mar 18, 10:32 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 43 min |
| Mar 18, 10:53 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 22 min |
| Mar 18, 11:08 PM CDT | Special Weather Statement | JAN | Clarke | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.